Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2016, 2:51 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 2:51 PM EDT (18:51 UTC)
- Expired
- Jun 17, 2016, 3:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:08 PM EDT | TSTM WND DMG | 8 Wsw Cross, SC | SC STATE HWY PATROL REPORTS TREES DOWN ALONG SC 311 NEAR THE INTERSECTIONS OF OLD COMMUNITY RD AND MUDVILLE RD |
| Jun 17, 3:20 PM EDT | TSTM WND DMG | 9 Sw Cross, SC | SC STATE HWY PATROL REPORTS TREE DOWN IN ROADWAY AT THE INTERSECTION OF POPLAR HILL DR AND RUFFACRE LN |
| Jun 17, 3:37 PM EDT | HAIL 1 | 6 N Sangaree, SC | TWITTER REPORT OF QUARTER SIZE HAIL IN CANE BAY AREA |
| Jun 17, 3:38 PM EDT | TSTM WND DMG | 3 Sse Old Santee Canal, SC | SC STATE HWY PATROL REPORTS A TREE DOWN NEAR THE 1500 BLOCK OF DR EVANS RD. TIME ESTIMATED FROM RADAR |
| Jun 17, 3:38 PM EDT | TSTM WND DMG | 3 Sse Old Santee Canal, SC | TREE IN ROAD NEAR THE INTERSECTION OF DR. EVANS ROAD AND VANDROSS ROAD. |
| Jun 17, 3:38 PM EDT | HAIL 1 | 3 Ne Sangaree, SC | |
| Jun 17, 3:44 PM EDT | HAIL 1 | 1 N Crowfield Plantatio, SC | QUARTER SIZE HAIL REPORTED OFF HWY 176 |
| Jun 17, 3:47 PM EDT | TSTM WND DMG | 6 E Canadys, SC | SC STATE HWY PATROL REPORTS A TREE DOWN ON AUGUSTA HWY NEAR SIDNEYS RD. TIME ESTIMATED FROM RADAR |
| Jun 17, 3:47 PM EDT | TSTM WND DMG | 7 Ne Goose Creek, SC | LARGE TREE DOWN AT CYPRESS GARDENS RD AND BUSHY PARK RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
485
WUUS52 KCHS 171851
SVRCHS
SCC015-029-035-171945-
/O.NEW.KCHS.SV.W.0046.160617T1851Z-160617T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 345 PM EDT
* AT 250 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF MONCKS CORNER TO 10 MILES WEST
OF SAINT GEORGE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...MONCKS CORNER...
SAINT GEORGE...SLANDS BRIDGE...LAKE MOULTRIE AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN OUTDOOR
SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS TREES AND
UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3349 7995 3332 7974 3323 7946 3296 8004
3302 8017 3301 8018 3299 8012 3298 8011
3298 8013 3294 8009 3285 8029 3286 8040
3280 8042 3314 8087 3333 8051 3326 8043
3327 8030 3345 8022 3351 8007
TIME...MOT...LOC 1850Z 294DEG 40KT 3340 8014 3319 8075
HAIL...1.00IN
WIND...60MPH
$$
JMC2 follow-up statements
955
WWUS52 KCHS 171908
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT FRI JUN 17 2016
SCC015-029-035-171945-
/O.CON.KCHS.SV.W.0046.000000T0000Z-160617T1945Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
308 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR DORCHESTER...BERKELEY AND COLLETON COUNTIES...
AT 306 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF MONCKS CORNER TO NEAR SAINT GEORGE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...MONCKS
CORNER... SAINT GEORGE...SLANDS
BRIDGE...HARLEYVILLE...EBENEZER...SAINT STEPHEN...LAKE
MOULTRIE...AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3349 7995 3332 7974 3323 7946 3296 8004
3302 8017 3301 8018 3299 8012 3298 8011
3298 8013 3294 8009 3285 8029 3286 8040
3280 8042 3314 8087 3333 8051 3326 8043
3327 8030 3345 8022 3351 8007
TIME...MOT...LOC 1906Z 299DEG 26KT 3337 8006 3316 8067
HAIL...1.00IN
WIND...60MPH
$$
JMC569
WWUS52 KCHS 171919
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT FRI JUN 17 2016
SCC015-029-035-171945-
/O.CON.KCHS.SV.W.0046.000000T0000Z-160617T1945Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
319 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR DORCHESTER...BERKELEY AND COLLETON COUNTIES...
AT 318 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF MONCKS CORNER TO 6 MILES SOUTH OF
SAINT GEORGE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 307 PM...AT LEAST ONE TREE WAS
REPORTED DOWN JUST WEST OF CROSS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...MONCKS CORNER...
SAINT GEORGE...SLANDS BRIDGE AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3349 7995 3332 7974 3323 7946 3296 8004
3302 8017 3301 8018 3299 8012 3298 8011
3298 8013 3294 8009 3285 8029 3286 8040
3280 8042 3314 8087 3333 8051 3326 8043
3327 8030 3345 8022 3351 8007
TIME...MOT...LOC 1918Z 309DEG 25KT 3331 8000 3310 8061
HAIL...1.00IN
WIND...60MPH
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:26 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 17, 2:26 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
226 PM EDT FRI JUN 17 2016
.SYNOPSIS...
A cold front will move through the area early tonight. Unseasonably
strong and cooler high pressure will build from the north this
weekend, while weak low pressure develops between Bermuda and the
Bahamas. The high will shift across the area early next week then
push south and east of the region around mid week. A cold front
will advance into the region late next week and could stall over
or close to the area by next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: The area will remain situated ahead of a cold front
approaching from the north for much of the day. A dry westerly flow
will keep the seabreeze pinned near the coast, supporting rain-free
conditions and very warm temps for the next hour to two. At this
time, overall high temps are expected to peak in the mid to upper
90s with warmest temps occurring inland and across much of
southeast Georgia. Although some mixing of sfc dewpts is
anticipated during the afternoon, heat index values will still
peak near 100-104 degrees inland in southeast South Carolina and
between 105-110 degrees in southeast Georgia. A Heat Advisory will
therefore remain in effect for a large portion of southeast
Georgia and coastal zones along the southeast South Carolina coast
until 6 pm this evening.
As we head into mid to late afternoon hours the main weather concern
will focus on severe weather potential over parts of the area. A
Severe Thunderstorm Watch is now in effect for the entire
southeast South Carolina and southeast Georgia area until 10 pm
tonight. The atmosphere has already become quite unstable and the
presence of marginal wind fields should support stronger
thunderstorms late afternoon into early overnight hours. SBCAPE
ranging between 3500-5500 J/kg in some locations, DCAPE between
1000-2000 J/kg, lifted index values between -6 to -7 C along with
modest mid lvl lapse rates and PWATs around 2.0 inches support
isolated to scattered severe thunderstorms capable of damaging
wind gusts and heavy rainfall along/ahead of the southward
advancing cold front. Some hi-res models indicate isolated to
scattered showers/thunderstorms initiating north of the area and
possibly developing into a line that advances northwest to
southeast across much of the CWA. This solution aligns with the
most recent thinking on the timing of severe weather in the area,
with the potential beginning between 2-4 pm in the Tri-County
area, followed by 4-10 pm southward into southeast Georgia this
evening and early tonight.
Tonight: Chances of rain and severe weather will diminish from
northwest to southeast as the front pushes through and daytime
heating wanes. Some showers and weak thunderstorms could continue
well into the night however closer to the GA coast. Temps will cool
off to around 70 northwest and mid 70s southeast late tonight.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday and Saturday night: Unseasonably strong high pressure will
build from the north and will drive a surface cold front south of
the region, resulting in a sharp transition to below-normal
temperatures. Saturday, temps should only recover into the lower to
mid 80s, and lows in the lower to mid 60s will be common away from
the coast Saturday night. This regime will also support
anomalously strong northeast winds, especially on the beaches
where gusts 30-35 mph could occur Saturday afternoon and Saturday
night. Sufficient moisture could persist near the coast and across
far southern counties to support isolated/scattered showers
Saturday into Saturday evening. Also, a couple of thunderstorms
cannot be ruled out near the Altamaha River Saturday.
Sunday and Sunday night: High pressure centered north of the region
will continue to provide below-normal high temps in the lower to mid
80s. Also, drier air will spread across the region, resulting in
unseasonably low dewpoints in the 50s at many locations away from
the beaches and north of the Altamaha River. As high pressure shifts
south toward the region, winds should to some degree relax Sunday
afternoon, a particularly noticeable trend on the beaches. Any
isolated showers should push onshore only into far southern/coastal
counties Sunday. Sunday night, low temperatures will once again
fall into the cool 60s at locations inland from the beaches.
Monday: Dry high pressure will prevail. Temperatures will recover
into the mid/upper 80s, but atypical dewpoints will remain in the
50s away from the beaches.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
After another unseasonably cool night in the 60s away from the
beaches, temperatures will warm to daytime highs in the 90s and
nighttime lows in the 70s through at least Wednesday. A dry/capped
environment should maintain rain-free conditions through Tuesday.
Then, as high pressure shifts south/east of the region, a trough of
low pressure will develop in the lee of the Appalachians while
another cold front will approach from the northwest. As a result,
temperatures could surge at least in the mid 90s Wednesday, and the
chance for thunderstorms will increase. Forecast uncertainty
regarding the progress of the cold front and associated pops
increases beyond Wednesday. The front could push into the region as
early as Wednesday night or Thursday, then the front could stall
over or just south of the region through Friday. The latest forecast
includes chance pops and a subtle cooling trend for the latter half
of the week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions will prevail for the next hour or two at the CHS
terminal and for the next 2-4 hours at the SAV terminal. A band
of showers and thunderstorms is then expected to develop north
and west of the terminals this afternoon/evening ahead of a cold
front that shifts southeast through KCHS/KSAV early tonight. At
this time...chances of flight restrictions will increase between
19-23z at CHS and 22-02Z at SAV due to the arrival of showers and
thunderstorms. MVFR cigs should then prevail at both terminals
tonight once fropa occurs. VFR conditions are expected to return
between 14-16z Saturday morning at both terminals as northeast
winds begin to gust along the coast.
Extended Aviation Outlook: VFR. Gusty northeast winds are expected
this weekend as strong high pressure builds from the north.
&&
.MARINE...
This Afternoon and Tonight: Strong to severe thunderstorms are
possible late this afternoon into early tonight along/ahead of a
cold front approaching from the north. Strong and/or damaging
wind gusts will be possible with any thunderstorm. Otherwise, elevated
west to southwest flow will prevail this afternoon ahead of the
approaching cold front, before shifting to the north tonight
after the front passes from north to south starting this evening.
Conditions should stay just below Small Craft Advisory levels into
early overnight hours, before conditions deteriorate late. Small
Craft Advisories will then begin in northern waters by daybreak.
As unseasonably strong high pressure will build from the north
this weekend and will produce solid Small Craft Advisory
conditions across the region. In fact, the combination of a tight
surface pressure gradient and a well-mixed marine boundary layer
could produce an unusual period of June gales late Saturday into
early Sunday, especially across AMZ374. However, as of early
Friday morning forecast confidence was insufficient to justify any
Gale Watches. For now, raised Small Craft Advisories for all
marine zones with varying start/end times Saturday into Monday.
Even as high pressure shifts south and winds relax, SCA seas will
persist through Sunday night most areas and even into Monday night
across AMZ374.
Beyond early week, winds will turn toward the south, and winds/seas
should remain below SCA levels through Tuesday night. Stronger
winds/higher seas are possible ahead of an approaching cold front
mid week.
Rip Currents: High pressure building from the north will produce
unseasonably strong northeast winds and hazardous conditions in the
surf zone this weekend into early next week. An elevated risk of rip
currents will develop this weekend and will persist into early next
week due to unseasonably strong northeast winds, increasing swell
and the June 20 full moon. Elevated, rough surf and strong longshore
currents will also contribute to hazardous swimming conditions.
&&
.TIDES/COASTAL FLOODING...
This weekend into early next week, strong high pressure building
from the north will combine with offshore low pressure to produce
unseasonably strong northeast winds. These winds will combine with
the effects of the June 20 full moon to support minor to moderate
salt water flooding around the times of the evening high tides, as
early as Saturday evening along the South Carolina coast and Sunday
through Monday along our entire coastline. Since the moon will not
reside at perigee during this spring tide, a more significant tidal
flooding event remains unlikely.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 6 PM EDT this evening for GAZ099>101-
114>119-137>141.
SC...Heat Advisory until 6 PM EDT this evening for SCZ047>051.
MARINE...Small Craft Advisory from 8 AM Saturday to 8 AM EDT Monday for
AMZ352-354.
Small Craft Advisory from 6 AM Saturday to 11 AM EDT Monday
for AMZ350.
Small Craft Advisory from 8 AM Saturday to midnight EDT Monday
night for AMZ374.
Small Craft Advisory from 11 AM Saturday to 5 PM EDT Sunday
for AMZ330.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...DPB/SPR
MARINE...DPB/SPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 17, 2:09 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 209 PM EDT FRI JUN 17 2016 GAZ099>101-114>116-118-137-138-140-SCZ047-181815- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM- LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-SCZ040-042>045-052-181815- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-TIDAL BERKELEY- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES DURING THE AFTERNOON... MAINLY SOUTH OF SUMMERVILLE...WALTERBORO AND HAMPTON. A HEAT ADVISORY COULD STILL BE NEEDED FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-181815- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 209 PM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS MAINLY FROM MID AFTERNOON THROUGH THE EVENING ALONG AND AHEAD OF A COLD FRONT ADVANCING INTO THE REGION. BE ALERT FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...NORTHEAST WINDS COULD INCREASE TO PRODUCE GALE FORCE GUSTS ON COASTAL WATERS LATE SATURDAY INTO EARLY SUNDAY. GALE WATCHES AND/OR WARNINGS COULD EVENTUALLY BE REQUIRED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-181815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...NORTHEAST WINDS COULD INCREASE TO PRODUCE GALE FORCE GUSTS ON COASTAL WATERS LATE SATURDAY INTO EARLY SUNDAY. GALE WATCHES AND/OR WARNINGS COULD EVENTUALLY BE REQUIRED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048-049-051-181815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL HAZARDS...UNSEASONABLY STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS CONDITIONS...INCLUDING AN ELEVATED RISK FOR RIP CURRENTS...IN THE SURF ZONE ON AREA BEACHES THIS WEEKEND. ALSO, THESE STRONG WINDS AND THE JUNE 20 FULL MOON WILL COMBINE TO PRODUCE MINOR TO MODERATE SALT WATER FLOODING AROUND THE TIMES OF THE EVENING HIGH TIDES SATURDAY THROUGH MONDAY. COASTAL FLOOD ADVISORIES WILL EVENTUALLY BE REQUIRED. STRONG WINDS...ROUGH SURF AND ELEVATED TIDES COULD ALSO PRODUCE BEACH EROSION. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-181815- CHARLESTON- 209 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL HAZARDS...UNSEASONABLY STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS CONDITIONS...INCLUDING AN ELEVATED RISK FOR RIP CURRENTS...IN THE SURF ZONE ON AREA BEACHES THIS WEEKEND. ALSO, THESE STRONG WINDS AND THE JUNE 20 FULL MOON WILL COMBINE TO PRODUCE MINOR TO MODERATE SALT WATER FLOODING AROUND THE TIMES OF THE EVENING HIGH TIDES SATURDAY THROUGH MONDAY. COASTAL FLOOD ADVISORIES WILL EVENTUALLY BE REQUIRED. STRONG WINDS...ROUGH SURF AND ELEVATED TIDES COULD ALSO PRODUCE BEACH EROSION. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:32 AM EDT | Small Craft Advisory | CHS | 4 days | |
| Jun 17, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 67 min |
| Jun 17, 3:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 54 min |
| Jun 17, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 61 min |
| Jun 17, 3:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 67 min |
| Jun 17, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 63 min |
| Jun 17, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton, Jasper | 61 min |
| Jun 17, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 58 min |
| Jun 17, 4:50 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 55 min |
| Jun 17, 5:15 PM EDT | Special Marine Warning | CHS | 60 min | |
| Jun 17, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Jun 17, 5:37 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jun 17, 5:41 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 64 min |
| Jun 17, 5:43 PM EDT | Special Marine Warning | CHS | 62 min | |
| Jun 17, 6:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 17, 6:13 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.